Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 7, NWS Fort Worth, TX

March 24, 201712 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Mar 24, 2017, 3:52 AM CDT for 12 counties in Texas. It took effect at Mar 24, 2017, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2017, 3:52 AM CDT (08:52 UTC)
In effect from
Mar 24, 2017, 11:00 AM CDT
Expired
Mar 24, 2017, 8:00 PM CDT
In force
9 hr
Issued by
NWS Fort Worth, TX

Counties Comanche County, TX, Cooke County, TX, Eastland County, TX, Erath County, TX, Hood County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Stephens County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 85 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2689 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

808 
WWUS74 KFWD 240852
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
352 AM CDT Fri Mar 24 2017

...Wind Advisory in effect today along and west of a line from 
Comanche to Glen Rose to Gainesville...

.A strong system will move across the Southern Plains today
bringing a dryline through parts of North and Central Texas.
Behind the dryline, winds of 20 to 30 mph with gusts near 40 mph
will occur this late this morning and this afternoon.

TXZ091-092-100>102-115>117-129>131-141-241600-
/O.EXP.KFWD.WI.Y.0005.000000T0000Z-170324T0900Z/
/O.NEW.KFWD.WI.Y.0007.170324T1600Z-170325T0000Z/
Montague-Cooke-Young-Jack-Wise-Stephens-Palo Pinto-Parker-
Eastland-Erath-Hood-Comanche-
Including the cities of Bowie, Nocona, Gainesville, Graham, 
Olney, Jacksboro, Decatur, Bridgeport, Breckenridge, 
Mineral Wells, Weatherford, Briar, Cisco, Eastland, Ranger, 
Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, 
Comanche, and De Leon
352 AM CDT Fri Mar 24 2017

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

The National Weather Service in Fort Worth has issued a Wind
Advisory, which is in effect from 11 AM this morning to 7 PM CDT
this evening. 

* TIMING...11 AM CDT through 7 PM CDT Friday.

* WINDS...Southwest winds 20 to 30 mph with gusts up to 40 mph.

* IMPACTS...Lightweight objects such as trash cans and patio 
  furniture will be easily blown about by the gusty south winds. 
  In addition, high-profile vehicles traveling east to west on 
  highways and interstates will be subject to very gusty 
  crosswinds. Finally, open waters on area lakes will be 
  dangerous and very choppy. Use extreme caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

TXZ093-103-104-118>120-132>134-142>145-156-157-241000-
/O.EXP.KFWD.WI.Y.0005.000000T0000Z-170324T0900Z/
Grayson-Denton-Collin-Tarrant-Dallas-Rockwall-Somervell-Johnson-
Ellis-Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-
Including the cities of Sherman, Denison, Carrollton, Denton, 
Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, 
Fort Worth, Arlington, Dallas, Rockwall, Heath, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Goldthwaite, 
Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, 
Lampasas, Copperas Cove, and Gatesville
352 AM CDT Fri Mar 24 2017

...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

Wind speeds have diminished to 10 to 20 mph tonight. Wind speeds
will increase again late this morning and afternoon to 15 to 25
mph with higher gusts.

$$

TXZ158>160-174-241000-
/O.EXP.KFWD.WI.Y.0006.000000T0000Z-170324T0900Z/
Bell-McLennan-Falls-Milam-
Including the cities of Killeen, Temple, Fort Hood, Waco, Marlin,
Cameron, and Rockdale
352 AM CDT Fri Mar 24 2017

...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

Wind speeds have diminished to 10 to 20 mph tonight. Wind speeds
will increase again late this morning and afternoon to 15 to 25
mph with higher gusts.

$$
4 follow-up statements
364 
WWUS74 KFWD 241556 AAA
NPWFWD

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Fort Worth TX
1056 AM CDT Fri Mar 24 2017

TXZ091-092-100>102-115>117-129>131-141-250000-
/O.CON.KFWD.WI.Y.0007.170324T1600Z-170325T0000Z/
Montague-Cooke-Young-Jack-Wise-Stephens-Palo Pinto-Parker-
Eastland-Erath-Hood-Comanche-
Including the cities of Bowie, Nocona, Gainesville, Graham, 
Olney, Jacksboro, Decatur, Bridgeport, Breckenridge, 
Mineral Wells, Weatherford, Briar, Cisco, Eastland, Ranger, 
Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, 
Comanche, and De Leon
1056 AM CDT Fri Mar 24 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...11 AM CDT through 7 PM CDT Friday.

* WINDS...South winds 10 to 15 mph will become southwest and
  increase to 20 to 30 mph this afternoon. Gusts to 40 mph will be
  possible.

* IMPACTS...Lightweight objects such as trash cans and patio 
  furniture will be easily blown about by the gusty south winds. 
  In addition, high-profile vehicles traveling east to west on 
  highways and interstates will be subject to very gusty 
  crosswinds. Finally, open waters on area lakes will be 
  dangerous and very choppy. Use extreme caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

Dunn
482 
WWUS74 KFWD 242054
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
354 PM CDT Fri Mar 24 2017

TXZ091-092-100>102-115>117-129>131-141-250000-
/O.CON.KFWD.WI.Y.0007.000000T0000Z-170325T0000Z/
Montague-Cooke-Young-Jack-Wise-Stephens-Palo Pinto-Parker-
Eastland-Erath-Hood-Comanche-
Including the cities of Bowie, Nocona, Gainesville, Graham, 
Olney, Jacksboro, Decatur, Bridgeport, Breckenridge, 
Mineral Wells, Weatherford, Briar, Cisco, Eastland, Ranger, 
Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, 
Comanche, and De Leon
354 PM CDT Fri Mar 24 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...Through 7 PM CDT Friday.

* WINDS...Southwest winds 20 to 30 mph. Occasional gusts to 40
  mph.

* IMPACTS...Lightweight objects such as trash cans and patio 
  furniture will be easily blown about by the gusty south winds. 
  In addition, high-profile vehicles traveling east to west on 
  highways and interstates will be subject to very gusty 
  crosswinds. Finally, open waters on area lakes will be 
  dangerous and very choppy. Use extreme caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

Dunn
142 
WWUS74 KFWD 242353 AAA
NPWFWD

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Fort Worth TX
653 PM CDT Fri Mar 24 2017

...Strong winds will continue through 8 PM for parts of North
Texas and the Big Country...

TXZ091-092-100>102-115>117-129>131-141-250100-
/O.EXT.KFWD.WI.Y.0007.000000T0000Z-170325T0100Z/
Montague-Cooke-Young-Jack-Wise-Stephens-Palo Pinto-Parker-
Eastland-Erath-Hood-Comanche-
Including the cities of Bowie, Nocona, Gainesville, Graham, 
Olney, Jacksboro, Decatur, Bridgeport, Breckenridge, 
Mineral Wells, Weatherford, Briar, Cisco, Eastland, Ranger, 
Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, 
Comanche, and De Leon
653 PM CDT Fri Mar 24 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...Through 8 PM CDT Friday.

* WINDS...Southwest winds 20 to 30 mph. Occasional gusts to 35 
mph.


* IMPACTS...Lightweight objects such as trash cans and patio 
  furniture will be easily blown about by the gusty south winds. 
  In addition, high-profile vehicles traveling east to west on 
  highways and interstates will be subject to very gusty 
  crosswinds. Finally, open waters on area lakes will be 
  dangerous and very choppy. Use extreme caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

24-Bain
953 
WWUS74 KFWD 250102 AAC
NPWFWD

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Fort Worth TX
802 PM CDT Fri Mar 24 2017

.The Wind Advisory that was in effect has expired...

TXZ091-092-100>102-115>117-129>131-141-250215-
/O.EXP.KFWD.WI.Y.0007.000000T0000Z-170325T0100Z/
Montague-Cooke-Young-Jack-Wise-Stephens-Palo Pinto-Parker-
Eastland-Erath-Hood-Comanche-
Including the cities of Bowie, Nocona, Gainesville, Graham, 
Olney, Jacksboro, Decatur, Bridgeport, Breckenridge, 
Mineral Wells, Weatherford, Briar, Cisco, Eastland, Ranger, 
Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, 
Comanche, and De Leon
802 PM CDT Fri Mar 24 2017

...WIND ADVISORY HAS EXPIRED...

Sustained wind speeds will continue to fall into the 15 to 20 MPH
range with a few gusts to near 30 MPH possible through midnight.
Thereafter, wind speeds should diminish even further.

$$

24-Bain

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 24, 12:10 AM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Mar 24, 12:10 AM CDT, 3 hours 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
1210 AM CDT Fri Mar 24 2017

.AVIATION...
Stratus will spread north from South Texas on a 50-knot low-
level jet. Expect MVFR ceilings to move into Waco 06-07z and into
the Metroplex 08-09z. As an upper level trough and surface
dryline approach from the west, scattered showers and a few
thunderstorms may reach the I-35 corridor before daybreak. The
atmosphere is expected to be capped, so for now have just included
VCSH for the 11-16Z period. The stratus will be quickly swept to
the east as the dryline passes. Winds will shift to the southwest
at 15-25 knots. Some gusts over 30 knots behind the dryline. The
gusts should die off toward sunset Friday. As Pacific cold front
moves through the Metroplex Friday evening, winds will shift to
the west northwest at around 15 knots.

58

&&

.UPDATE...
Have extended the Wind Advisory for areas along and northwest of a
Cameron to Rockwall to Sherman line through 4 AM and just left the
rest of the Wind Advisory to expire at 1 AM. Sustained winds
of 20 to 30 mph continue across most of the forecast area and
as of 11 PM, there were some gusts to 40 mph. Wind speeds should
slowly decrease to 15 to 25 mph overnight.

58

&&

.PREV DISCUSSION... /ISSUED 320 PM CDT Thu Mar 23 2017/
The current upper level pattern is defined mainly by an upper
level ridge near the MS Valley and an upper trough over the Four-
Corners region. At the surface, a strengthening lee-side cyclone
will keep the tight pressure gradient going, and the resulting
strong south winds should persist well into the evening. The wind
advisory will remain valid through 06Z tonight, and the evening
and overnight shifts can take a look at the possibility of
issuing another advisory if conditions look right tomorrow. At
this time, things look a little too borderline to issue this
early.

The strong south winds are advecting moisture northward across the
forecast area in advance of the storm system to our west. Surface
heating and strong dynamic forcing will generate convection later this
afternoon over the TX Panhandle and West-Central Texas. Activity
will likely be focused along a dryline, which will be forced
eastward as the upper trough moves east. Storms may initially
become severe, but will likely lose some of their intensity while
entering our west counties due to the lack of any appreciable
instability (mainly the result of the time of day). Still, some
gusty winds may occur (probably not any gustier than our Wind
Advisory winds from today) along with some occasional cloud to
ground lightning.

Showers and storms will cross the I-35 corridor pretty close to
Friday morning rush hour, and then begin to intensify while
moving into a more favorable convective environment across the
eastern third of the area. Damaging winds and hail will be the
primary threat Friday afternoon, mainly for areas along and east
of I-45/HWY 75.

Precipitation will work its way east of the forecast area Friday
evening, with cooler and drier air spreading in behind the dryline
and Pacific cold front. The primary concern across the western
portion of the forecast area will again be fire danger, which
will be near critical levels due to the warm, dry and windy
conditions. The Fire Weather Watch has been expanded to include
areas generally along and west of a line from Gainesville to
Granbury to Comanche. If conditions continue to look ideal for
rapidly spreading wildfires, a Red Flag Warning may eventually be
issued.

A fast-moving shortwave trough will cross the Southern Plains on
Sunday, bringing a quick round of convection to parts of the
region. The best mid-level lapse rates and moisture will exist
over the northeastern counties, which is where POPs will be
highest. Rain chances will be mainly Sunday Night, and will
decrease the farther southwest you go.

A brief period of shortwave ridging aloft will bring nice weather
to the area late Monday and Tuesday. A slower-moving and deeper
upper low is then progged to cross the Desert Southwest Wednesday
and into West-Central Texas Wednesday night. This system has the
potential to bring some much needed and more widespread rainfall
as it taps into deep Gulf moisture. Depending on how much
instability and shear we can muster, there may also be some
windows for severe weather. But it's still a bit too early to rely
on convective parameters which may change from model run to model
run. Either way it looks like we are in for a fairly active and
progressive pattern for the next week.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    63  81  55  76  55 /  30  50   5   0   0
Waco                65  80  52  78  54 /  30  60   5   0   0
Paris               61  72  52  72  51 /  10  70  20   5   0
Denton              63  81  51  75  52 /  30  40   5   0   0
McKinney            64  76  52  73  51 /  30  60   5   0   0
Dallas              65  79  55  75  55 /  30  60   5   0   0
Terrell             63  74  53  74  53 /  20  60  10   0   0
Corsicana           64  74  55  75  54 /  20  70  10   0   0
Temple              63  79  52  79  55 /  30  60   5   0   0
Mineral Wells       59  83  49  75  53 /  30  20   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from 11 AM CDT Friday through Friday
afternoon for TXZ091-092-100>102-115>117-129>131-141.

Wind Advisory until 4 AM CDT Friday for TXZ091>093-100>104-
115>120-129>134-141>145-156-157.

Wind Advisory until 1 AM CDT Friday for TXZ094-158>160-174.

&&

58
Hazardous weather outlook, Mar 23, 11:41 PM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1141 PM CDT Thu Mar 23 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-250445-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1141 PM CDT Thu Mar 23 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Windy conditions will continue across the western two thirds of the
region through 4 AM with south winds in the 20 to 30 mph range with
some gusts up to 40 mph possible.

Thunderstorms will approach from the west late tonight, potentially
reaching the I-35 corridor before daybreak. However, with a strong
cap remaining in place, severe storms are unlikely. Any storm that
does develop overnight may contain gusty winds and cloud to ground
lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Thunderstorms will spread from west to east through the morning
Friday. As the storms move east of the Interstate 35 corridor early
Friday afternoon they may increase in intensity as they encounter
unstable air. Some strong to severe storms will be possible with
strong winds and large hail the primary hazards. All storms will
move into East Texas Friday evening.

The fire threat may reach critical levels Friday afternoon along and
west of a line from Gainesville to Granbury to Comanche where windy
and dry conditions are expected.

The next chance for thunderstorms will be Sunday afternoon through
Sunday night. Some of these storms could become severe. At this
time, the main hazards appear to be damaging straight-line winds and
large hail. The gusty winds associated with this system may
re-aggravate fire weather concerns Sunday afternoon.

The active springlike pattern will persist, and thunderstorm chances
will return on Tuesday and increase on Wednesday as the next system
approaches.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 1:01 AM CDTWind AdvisoryFWDBell, Falls, McLennan, Milam3 hr
Mar 24, 4:33 AM CDTRed Flag WarningFWDBosque, Collin, Comanche, Cooke, Dallas, Denton and 16 more15 hr
Mar 24, 4:33 PM CDTSpecial Weather StatementFWDMilam27 min
Mar 24, 5:04 PM CDTSpecial Weather StatementFWDFreestone26 min
Mar 24, 5:56 PM CDTSpecial Weather StatementFWDAnderson34 min
Mar 24, 6:31 PM CDTSpecial Weather StatementFWDHenderson44 min

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.